Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 114, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 24, 2015, 6:37 AM CDT for 5 counties in Minnesota. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2015, 6:37 AM CDT (11:37 UTC)
- Expired
- Jul 24, 2015, 7:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Blue Earth County, MN, Faribault County, MN, Freeborn County, MN, Steele County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 116 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 7:00 AM CDT | TSTM WND DMG | 5 S Lemond, MN | 1 FT DIAMETER TREE DOWN AND SEVERAL BRANCHES DOWN. PEA SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
959
WUUS53 KMPX 241137
SVRMPX
MNC013-043-047-147-161-241230-
/O.NEW.KMPX.SV.W.0114.150724T1137Z-150724T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
637 AM CDT FRI JUL 24 2015
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN STEELE COUNTY IN SOUTH CENTRAL MINNESOTA...
SOUTHEASTERN BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA...
NORTHEASTERN FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA...
FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA...
SOUTHERN WASECA COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 730 AM CDT
* AT 637 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CLAREMONT TO OTISCO TO NEAR GOOD THUNDER...
MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW RICHLAND AROUND 650 AM CDT.
BLOOMING PRAIRIE...MINNESOTA LAKE AND HARTLAND AROUND 705 AM CDT.
FREEBORN AROUND 710 AM CDT.
EASTON AROUND 715 AM CDT.
ALBERT LEA AND ALDEN AROUND 725 AM CDT.
CONGER AROUND 730 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEMOND...OTISCO...BIXBY...MATAWAN...HOPE...STEELE CENTER...BARODA...
ALBERT LEA AIRPORT...MANCHESTER AND BRUSH CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 8 AND 39.
INTERSTATE 90 BETWEEN MILE MARKERS 127 AND 173.
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 175 AND 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4363 9397 4403 9396 4402 9357 4408 9305
4362 9306 4360 9349
TIME...MOT...LOC 1137Z 347DEG 22KT 4402 9304 4396 9356 4399 9400
HAIL...0.75IN
WIND...60MPH
$$
JRB5 follow-up statements
836
WWUS53 KMPX 241144
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
644 AM CDT FRI JUL 24 2015
MNC013-043-047-147-161-241230-
/O.CON.KMPX.SV.W.0114.000000T0000Z-150724T1230Z/
STEELE MN-BLUE EARTH MN-FARIBAULT MN-FREEBORN MN-WASECA MN-
644 AM CDT FRI JUL 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR SOUTHERN STEELE...SOUTHEASTERN BLUE EARTH...NORTHEASTERN
FARIBAULT...FREEBORN AND SOUTHERN WASECA COUNTIES...
AT 643 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COUNTY ROADS 3 AND 6 TO OTISCO TO NEAR
MAPLETON...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
NEW RICHLAND AROUND 655 AM CDT.
BLOOMING PRAIRIE AND HARTLAND AROUND 705 AM CDT.
MINNESOTA LAKE AND FREEBORN AROUND 710 AM CDT.
EASTON AROUND 720 AM CDT.
ALDEN AROUND 725 AM CDT.
ALBERT LEA AND CONGER AROUND 730 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEMOND...OTISCO...BIXBY...MATAWAN...HOPE...STEELE CENTER...BARODA...
ALBERT LEA AIRPORT...MANCHESTER AND BRUSH CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 8 AND 38.
INTERSTATE 90 BETWEEN MILE MARKERS 127 AND 173.
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 180 AND 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4363 9397 4400 9396 4401 9352 4406 9305
4362 9306 4360 9349
TIME...MOT...LOC 1143Z 347DEG 22KT 4399 9303 4393 9355 4396 9399
HAIL...<.75IN
WIND...60MPH
$$
JRB748
WWUS53 KMPX 241157
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
657 AM CDT FRI JUL 24 2015
MNC013-043-047-147-161-241230-
/O.CON.KMPX.SV.W.0114.000000T0000Z-150724T1230Z/
STEELE MN-BLUE EARTH MN-FARIBAULT MN-FREEBORN MN-WASECA MN-
657 AM CDT FRI JUL 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR SOUTHERN STEELE...SOUTHEASTERN BLUE EARTH...NORTHEASTERN
FARIBAULT...FREEBORN AND SOUTHERN WASECA COUNTIES...
AT 656 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIGHWAY 30 AND COUNTY 3 TO NEAR HARTLAND TO NEAR
MAPLETON...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
BLOOMING PRAIRIE AROUND 700 AM CDT.
HARTLAND AROUND 705 AM CDT.
FREEBORN AROUND 710 AM CDT.
CLARKS GROVE AND ALDEN AROUND 725 AM CDT.
ALBERT LEA...WELLS AND CONGER AROUND 730 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BIXBY...MATAWAN...STEELE CENTER...BARODA...ALBERT LEA AIRPORT...
MANCHESTER AND BRUSH CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 8 AND 32.
INTERSTATE 90 BETWEEN MILE MARKERS 127 AND 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4392 9396 4390 9352 4400 9305 4362 9306
4360 9349 4363 9397
TIME...MOT...LOC 1156Z 335DEG 18KT 4390 9301 4384 9353 4387 9397
HAIL...<.75IN
WIND...60MPH
$$
JRB866
WWUS53 KMPX 241205
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 AM CDT FRI JUL 24 2015
MNC013-161-241214-
/O.CAN.KMPX.SV.W.0114.000000T0000Z-150724T1230Z/
BLUE EARTH MN-WASECA MN-
705 AM CDT FRI JUL 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLUE EARTH AND
SOUTHERN WASECA COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4363 9397 4383 9397 4385 9363 4385 9341
4387 9340 4393 9305 4362 9306 4360 9349
TIME...MOT...LOC 1204Z 348DEG 24KT 4382 9300 4376 9352 4379 9396
$$
MNC043-047-147-241230-
/O.CON.KMPX.SV.W.0114.000000T0000Z-150724T1230Z/
STEELE MN-FARIBAULT MN-FREEBORN MN-
705 AM CDT FRI JUL 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR SOUTHERN STEELE...NORTHEASTERN FARIBAULT AND FREEBORN COUNTIES...
AT 704 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROOKSIDE CAMPGROUND TO NEAR FREEBORN TO NEAR
EASTON...MOVING SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED TREE DAMAGE NEAR
ELLENDALE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
ALDEN AROUND 715 AM CDT.
ALBERT LEA AROUND 720 AM CDT.
CONGER AROUND 725 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MATAWAN...BARODA...ALBERT LEA AIRPORT...MANCHESTER AND BRUSH CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 8 AND 28.
INTERSTATE 90 BETWEEN MILE MARKERS 127 AND 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4363 9397 4383 9397 4385 9363 4385 9341
4387 9340 4393 9305 4362 9306 4360 9349
TIME...MOT...LOC 1204Z 348DEG 24KT 4382 9300 4376 9352 4379 9396
HAIL...<.75IN
WIND...60MPH
$$
JRB684
WWUS53 KMPX 241214
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
714 AM CDT FRI JUL 24 2015
MNC147-241223-
/O.CAN.KMPX.SV.W.0114.000000T0000Z-150724T1230Z/
STEELE MN-
714 AM CDT FRI JUL 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STEELE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4363 9397 4379 9396 4385 9315 4384 9305
4362 9306 4360 9349
TIME...MOT...LOC 1213Z 347DEG 24KT 4373 9297 4367 9349 4370 9393
$$
MNC043-047-241230-
/O.CON.KMPX.SV.W.0114.000000T0000Z-150724T1230Z/
FARIBAULT MN-FREEBORN MN-
714 AM CDT FRI JUL 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHEASTERN FARIBAULT AND FREEBORN COUNTIES...
AT 713 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LANSING TO NEAR MANCHESTER TO NEAR EASTON...MOVING
SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED TREE DAMAGE WITH THIS
STORM .
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
ALBERT LEA AROUND 720 AM CDT.
CONGER AROUND 725 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BARODA...ALBERT LEA AIRPORT...MANCHESTER AND BRUSH CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 8 AND 24.
INTERSTATE 90 BETWEEN MILE MARKERS 127 AND 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4363 9397 4379 9396 4385 9315 4384 9305
4362 9306 4360 9349
TIME...MOT...LOC 1213Z 347DEG 24KT 4373 9297 4367 9349 4370 9393
HAIL...<.75IN
WIND...60MPH
$$
JRB778
WWUS53 KMPX 241222
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 AM CDT FRI JUL 24 2015
MNC043-047-241230-
/O.CON.KMPX.SV.W.0114.000000T0000Z-150724T1230Z/
FARIBAULT MN-FREEBORN MN-
722 AM CDT FRI JUL 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHEASTERN FARIBAULT AND CENTRAL FREEBORN COUNTIES...
AT 721 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR I 90 EXIT 180 TO NEAR TWIN LAKES TO FROST...
MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS TREE DAMAGE WITH THIS STORM
WHEN IT WAS NEAR ELLENDALE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN FARIBAULT AND CENTRAL FREEBORN COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...BARODA...ALBERT LEA AIRPORT...MANCHESTER AND
BRUSH CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 8 AND 22.
INTERSTATE 90 BETWEEN MILE MARKERS 130 AND 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4363 9391 4376 9395 4383 9311 4384 9305
4362 9306 4360 9349
TIME...MOT...LOC 1221Z 347DEG 31KT 4364 9294 4358 9346 4361 9390
HAIL...<.75IN
WIND...60MPH
$$
JRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 5:57 AM CDT, 40 minutes earlier.
Area forecast discussion, Jul 24, 5:57 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 557 AM CDT FRI JUL 24 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 355 AM CDT FRI JUL 24 2015 SEVERAL STRONG TSRA/S MOVED ACROSS MPX CWA DURING THE EARLY MORNING...WHICH WAS AHEAD OF A FRONT IN THE EASTERN DAKOTAS AS OF 3 AM. THE MAIN FORECAST CONCERN IS IF SHRA/TSRA REDEVELOPMENT /ALONG & AHEAD OF FRONT/ DURING THE AFTN ONCE THE MORNING ACTIVITY MOVES OFF INTO IA/WI. TIMING OF THIS FRONT AND THE AMT OF INSTABILITY ALONG AND AHEAD OF IT...STILL WARRANTS CHC POPS IN MPX FAR SE CWA. ALTHOUGH CURRENT SHORT TERM MODELS ARE MAINLY DRY. THE BEST AREAS OF REDEVELOPMENT WILL BE SE OF A LINE FROM KAEL TO KEAU. SVR WX IS POSSIBLE BASED ON THE SVR WX PARAMETERS THIS AFTN IF STORMS DEVELOP. TEMPS WILL ONCE AGAIN RISE INTO THE MID/UPPER 80S WITH HEAT INDICES RISING INTO THE 90S AHEAD OF THIS FRONT. DEPENDING UPON THE AMT OF MIXING IN THE BOUNDARY LAYER TODAY...WILL DETERMINE IF WE GET FOG LATER TONIGHT AS HIGH PRESSURE BUILDS OVERHEAD. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 0355 AM CDT FRI JUL 24 2015 THE FIRST HALF OF THE LONG TERM FORECAST PERIOD WILL BE RATHER ACTIVE AND FEATURE WARM TEMPERATURES...AND THEN DRIER AND COOLER AIR ARRIVES MID TO LATE IN THE UPCOMING WEEK. A 1015MB HIGH WILL BE DRIFTING ACROSS THE AREA ON SATURDAY...AS WE REMAIN ON THE NORTHERN PERIPHERY OF THE SOUTHERN CONUS MID LEVEL RIDGE. THIS WILL TRANSLATE TO LIGHT WINDS AND SLIGHTLY ABOVE NORMAL TEMPS...WITH HIGHS IN THE MID TO UPPER 80S. SATURDAY NIGHT BRINGS A RETURN TO SOUTHERLY FLOW AS THE AFOREMENTIONED HIGH EXITS TO THE SOUTHEAST...WHICH WILL DRAW MOISTURE BACK INTO THE REGION. ELEVATED INSTABILITY LOOKS TO TRIGGER SHOWERS AND THUNDERSTORMS OVERNIGHT SATURDAY INTO SUNDAY. MODEL SOLUTIONS /GFS-NAM-ECMWF/ ARE CONTINUING TO HINT AT THE PRESENCE OF A BOUNDARY IN THE AREA ON SUNDAY AFTERNOON...ALTHOUGH ITS LOCATION AND ATTENDANT CONVECTION IS STILL HIGHLY VARIABLE AMONGST THE SOLUTIONS. HAVE THEREFORE KEPT POPS IN THE LOW-MID CHANCE RANGE...ALTHOUGH BEST ESTIMATE AT THIS POINT IS IN SCATTERED SHOWERS AND THUNDERSTORMS ARCHING FROM CENTRAL MN INTO SOUTHEASTERN MN AND NORTHEASTERN IA. ALTHOUGH THE BOUNDARY LOOKS TO BE IN THE VICINITY OF THE AREA ON MONDAY...A FAIRLY DECENT MID LEVEL CAP IS FORECAST TO BE IN PLACE. THEREFORE KEPT THE FORECAST DRY FOR MONDAY. A STRONGER BOUNDARY LIFTS INTO THE AREA ON MONDAY NIGHT AND TUESDAY. HAVE A BIT HIGHER CONFIDENCE IN POPS WITH THIS ONE. MID/UPPER DYNAMICS /SHEAR/ ARE NOT IMPRESSIVE DURING THIS TIME FRAME...ALTHOUGH THE PROGGED INSTABILITY WILL BEAR WATCHING FOR SEVERE WEATHER POTENTIAL. IN THE WAKE OF THE FRONT...COOLER TEMPS /80-85/ WILL PREVAIL ON WEDNESDAY AND THURSDAY...ALONG WITH DRY WEATHER. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 555 AM CDT FRI JUL 24 2015 HIGH CONFIDENCE THAT MOST OF THE SHRA/TSRA ACTIVITY WILL BE SE OF MOST OF MPX CWA BY 15Z...WITH ONLY KEAU LINGERING THRU 16Z...AND POSSIBLY REDEVELOPING DURING THE AFTN. BUT CONFIDENCE IS LOW ON KEAU EXPECTING MORE TSRA ACTIVITY THIS AFTN. MVFR/IFR CIGS ARE LIKELY IN SOME AREAS DUE TO THE DECAYING TSRA COMPLEX AND BOUNDARY LAYER MOISTURE RICH. EXPECT THE CIGS TO SLOWLY RISE TO HIGH END MVFR OR LOW END VFR BY 16-17Z...WITH VFR BY THE AFTN. WINDS WILL SHIFT TO THE SW/WEST BY THE LATE MORNING/AFTN FROM NW TO SE. SOME GUSTS WILL ALSO ACCOMPANY THE FRONTAL PASSAGE. SOME BR/FG IS ALSO POSSIBLE TOWARD MORNING AS HIGH PRESSURE BUILDS OVERHEAD. KMSP... HIGH CONFIDENCE THAT TSRA WILL BE OUT OF THE TERMINAL AREA BY 13Z...BUT MVFR CIGS MAY LINGER THRU 15-16Z...WITH VFR BY THE AFTN. FRONTAL PASSAGE IS EXPECTED BETWEEN 18-20Z...WITH GUSTY WINDS BEHIND THE FRONT UNTIL 1Z. /OUTLOOK FOR KMSP/ SAT...VFR. LIGHT AND VARIABLE WINDS BECOMING SE AT 5 KTS. SUN...MAINLY VFR. CHC MVFR SHRA/TSRA. WINDS SE 5-10 KTS. MON...MAINLY VFR. SLGT CHC MVFR SHRA/TSRA. WINDS SE 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JLT LONG TERM...LS AVIATION...JLT
Hazardous weather outlook, Jul 24, 4:29 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 429 AM CDT FRI JUL 24 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 429 AM CDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING. HEAVY DOWNPOURS WITH THESE STORMS MAY CAUSE LOCALIZED FLOODING. ISOLATED STORMS COULD ALSO PRODUCE STRONG WIND GUSTS AND QUARTER SIZED HAIL. IN THE WAKE OF THE MORNING STORMS...CLOUDS WILL SCATTER OUT ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...AND ALLOW HEAT INDICES TO RISE TO NEAR 95 DEGREES. MEANWHILE...THUNDERSTORM REDEVELOPMENT IS POSSIBLE DURING THE AFTERNOON...PRIMARILY EAST OF THE INTERSTATE 35 CORRIDOR. A FEW OF THESE STORMS COULD BE STRONG OVER WEST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE THUNDERSTORMS ARE EXPECTED FROM SATURDAY NIGHT THROUGH SUNDAY...AND AGAIN ON MONDAY NIGHT THROUGH TUESDAY NIGHT. THERE APPEARS TO BE A SMALL THREAT FOR SEVERE WEATHER ON MONDAY NIGHT AND TUESDAY...ALTHOUGH CERTAINTY ON TIMING AND LOCATION IS LOW. CHECK FUTURE OUTLOOKS FOR DETAILS ABOUT THE SEVERE WEATHER POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY...PRIMARILY EAST OF THE INTERSTATE 35 CORRIDOR.
In the hours before
Special weather statement, Jul 24, 5:18 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
518 AM CDT FRI JUL 24 2015
MNZ067-069-076-077-083-241115-
SIBLEY-RICE-LE SUEUR-BLUE EARTH-SCOTT-
518 AM CDT FRI JUL 24 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
SIBLEY...RICE...LE SUEUR...BLUE EARTH...SCOTT...
AT 518 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER LE SUEUR...OR OVER FARIBAULT.
LOCATIONS IMPACTED INCLUDE...
FARIBAULT...ST. PETER...NEW PRAGUE...BELLE PLAINE...LE SUEUR...
LONSDALE...MONTGOMERY...LE CENTER...ARLINGTON...WATERVILLE...WEBSTER
AND MADISON LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 57 AND 58.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 64 AND 69...AND BETWEEN MILE
MARKERS 76 AND 92.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4420 9354 4419 9394 4430 9399 4436 9396
4445 9393 4446 9406 4460 9412 4463 9333
4420 9330 4419 9354
TIME...MOT...LOC 1018Z 338DEG 29KT 4448 9376
JRBSpecial weather statement, Jul 24, 5:51 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
551 AM CDT FRI JUL 24 2015
MNZ076-083-084-241145-
WASECA-LE SUEUR-BLUE EARTH-
551 AM CDT FRI JUL 24 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BLUE EARTH...WASECA AND
SOUTHEASTERN LE SUEUR COUNTIES...
AT 551 AM CDT...A STRONG THUNDERSTORM WAS OVER GREENLAND...OR 12
MILES EAST OF MANKATO...MOVING SOUTH AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANKATO...WASECA...EAGLE LAKE...JANESVILLE...WATERVILLE...NEW
RICHLAND...MADISON LAKE...ST. CLAIR...ELYSIAN...PEMBERTON...WALDORF
AND OTISCO.
THIS INCLUDES U.S. HIGHWAY 14 BETWEEN MILE MARKERS 134 AND 164.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4386 9389 4423 9397 4428 9353 4420 9352
4419 9344 4398 9340 4385 9341
TIME...MOT...LOC 1051Z 347DEG 22KT 4420 9374
JRBLocal storm report, Jul 24, 6:11 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 AM CDT FRI JUL 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN FRENCH LAKE 45.20N 94.19W
07/24/2015 M4.07 INCH WRIGHT MN MESONET
AUTOMATED CWOP RAIN GAUGE REPORTED 4.07" OF
PRECIP IN PAST 6 HOURS.
&&
MKMLocal storm report, Jul 24, 6:13 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
613 AM CDT FRI JUL 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN PAYNESVILLE 45.38N 94.72W
07/24/2015 M3.45 INCH STEARNS MN AWOS
AWOS AT PAYNESVILLE AIRPORT REPORTED 3.45"
IN PAST 6 HOURS.
&&
MKMLocal storm report, Jul 24, 6:16 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
616 AM CDT FRI JUL 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM HEAVY RAIN 5 NW FOREST CITY 45.25N 94.55W
07/24/2015 M3.13 INCH MEEKER MN PUBLIC
3.13" OF RAINFALL REPORTED BY AUTOMATED RAIN
GAUGE ALONG NORTH FORK OF CROW RIVER NEAR
MANANNAH IN PAST 6 HOURS.
&&
MKMLocal storm report, Jul 24, 6:27 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 AM CDT FRI JUL 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HEAVY RAIN DASSEL 45.08N 94.31W
07/24/2015 M3.25 INCH MEEKER MN BROADCAST MEDIA
REPORT RELAYED BY WCCO TV
&&
MKMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:27 PM CDT | Special Weather Statement | MPX | Douglas, Pope | 48 min |
| Jul 24, 12:11 AM CDT | Special Weather Statement | MPX | Meeker, Stearns, Todd | 49 min |
| Jul 24, 1:00 AM CDT | Special Weather Statement | MPX | Benton, Meeker, Stearns, Wright | 60 min |
| Jul 24, 1:30 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 45 min |
| Jul 24, 1:39 AM CDT | Special Weather Statement | MPX | Martin, Watonwan | 36 min |
| Jul 24, 2:11 AM CDT | Special Weather Statement | MPX | Morrison, Stearns, Todd | 49 min |
| Jul 24, 2:25 AM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens | 35 min |
| Jul 24, 3:00 AM CDT | Special Weather Statement | MPX | Freeborn, Goodhue, Rice, Steele | 60 min |
| Jul 24, 3:05 AM CDT | Special Weather Statement | MPX | Meeker, Wright | 55 min |
| Jul 24, 3:07 AM CDT | Special Weather Statement | MPX | Meeker, Wright | 53 min |
| Jul 24, 3:37 AM CDT | Special Weather Statement | MPX | Meeker, Pope, Stearns | 3 hr |
| Jul 24, 3:54 AM CDT | Special Weather Statement | MPX | Hennepin, Wright | 66 min |
| Jul 24, 4:04 AM CDT | Special Weather Statement | MPX | Le Sueur, Waseca | 41 min |
| Jul 24, 4:18 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Waseca | 22 min |
| Jul 24, 4:32 AM CDT | Special Weather Statement | MPX | Carver, Scott | 58 min |
| Jul 24, 4:36 AM CDT | Flash Flood Warning | MPX | Kandiyohi, Meeker, Pope, Stearns, Swift, Wright | 6 hr |
| Jul 24, 5:18 AM CDT | Special Weather Statement | MPX | Le Sueur | 57 min |
| Jul 24, 5:51 AM CDT | Special Weather Statement | MPX | Waseca | 54 min |
| Jul 24, 6:54 AM CDT | Tornado Warning | MPX | Freeborn, Steele | 21 min |
| Jul 24, 7:11 AM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 49 min |
| Jul 24, 7:32 AM CDT | Special Weather Statement | MPX | Freeborn | 58 min |
| Jul 24, 4:51 PM CDT | Special Weather Statement | MPX | Mille Lacs | 24 min |
| Jul 24, 5:18 PM CDT | Special Weather Statement | MPX | Kanabec | 57 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.